Please Help Me- Nightly Headaches | Lupus Forums at The Lupus Site
  1. As you can see we have transferred to new forum software which is much more stable and will eliminate problems that we had with the old software.
    *** To login you will all need to reset your passwords. To do this simply click login (top right) then click the forgot password link. You will receive an email with a link to reset your password. You can then use the forums as normal.
    Dismiss Notice

Please Help Me- Nightly Headaches

Discussion in 'Symptoms' started by Shmegel, Sep 27, 2018.

  1. Shmegel

    Shmegel New Member

    For the past two years, I’ve had migraines almost every night. They start around 6 pm and no medications can stop them, the only thing that works is sleep. Sometimes Aspirin helps the pain but no other pain pills do anything (Motrin, Tylenol, Alleve, etc.). They tend to come with a low-grade fever (around 99°). I get irritable before they happen, then sound and light sensitive. They’re completely debilitating and I’m starting to lose hope.

    I think it’s a medication side effect or interaction but I really need help figuring out what might be doing it. Here’s my current medication list:

    Singulair 10 mg

    Ranitidine 150 mg

    Atenolol 50 mg (cut in half)

    Kelnor

    Prozac 10 mg

    Zyrtec 10 mg

    Fludrocortisone .1 mg

    C-Naltrexone 6 mg

    C-Quinacrine 25 mg

    Bupropion HCL SR 100 mg

    Amitriptyline 10 mg

    Hydroxychloroquine 200 mg


    Please help me. I have Lupus, Sjögren’s, Hashimoto’s, and POTS/dysautonomia. I’m suffering so much that I can’t properly think to figure out why it’s happening. I know I’m on a lot of medications but my system is very sensitive and it seems like more problems keep arising (especially with lupus) that need more pills, and getting off meds can make me flare up terribly. I’ve tried eliminating various things one at a time, but no success yet (right now attempting to wean off quinacrine and see if that stops the pain). I’ve discussed everything at length with my neurologist and my rheumatologist. I was hoping maybe some personal experiences might match, or someone might have an idea or insight about medication side effects and interactions. I’m happy to provide any labwork as I’ve had lots done with many results out of range. Any information, even something small, is appreciated. Any advice would also be great (except stuff like asking my doctors because believe me, I’ve been asking them about it for two years now and nothing seems to be working). I just really need some more ideas right now because I’m running out. Thank you.
     
    Lupusdude likes this.
  2. lazylegs

    lazylegs Moderator

    Hello and welcome to the site.

    Sorry to hear you are in so much pain. I am not a doctor but the symptoms you described sound like a migraine. You may need to have your medications tweaked. Have you considered getting a second opinion?

    Take care,
    Lazylegs
     
    Lupusdude likes this.
  3. Lupusdude

    Lupusdude Registered

    Hi and welcome,
    It sounds like you're having a tough time right now. I don't know what all those medicines are for, but you're probably right about them having some interactions. Since you're asking for advice, I can tell you what has worked for me over the years. I employ as many alternative treatments as I can. These work for me, but I can't guarantee that they will work for you. Take it slow and remember "the mountain is conquered one step at a time". Peace!
     
  4. Shmegel

    Shmegel New Member

    It’s awful- my neurologist says they’re most likely migraines, but that doesn’t get me any closer to figuring out what’s causing them. :(
    I’ve gotten opinions from just about all of my doctors and it seems nothing is working. I’ve even gotten botox for the migraines, which definitely keeps them down but clearly doesn’t solve the underlying issue (whatever that may be). So many of my treatments are new/experimental or off-label that the doctors don’t seem to be familiar with their side effects and potential for causing headaches. I think maybe I need some advice from people I haven’t seen at least once a month for the past few years, and I’m hoping maybe someone has some insight or ideas.
     
  5. sagehen

    sagehen Junior Member

    Hi,
    I am terribly sorry to read that you suffer with these terrible headaches. They do sound like migraines to me. I would think your neurologist would order an m.r.i. to really understand what he is dealing with. I read that you suffer with lupus. In which case, it is possible that you are having some vascular issues in your brain. Many of us with Lupus do eventually have some central nervous system problems with lupus over time. I certainly do. I have for years. I am supposed to get yearly m.r.i test to evaluate a small tumor on my brain stem, but I do not go in. It is very costly for one reason...but I digress, sorry.

    Your right also, in that you could be experiencing an interaction of your current medications. However you say you experience a low grade temperature, which I wouldn't think would be caused by a medication interaction.

    I am no doctor, but you might see your neurologist again and address the painful condition with him. I am prescribed Imitrex injections to give to myself when my migraines flare up. I also have sublingual tablets I can take. I much prefer to take the oral medications. The injections are quite painful. I was surprised to find out. Given the choice, between suffering a migraine or giving myself the Iimitrex injections, I much prefer the injections.

    You might as your Neurologist about having a m.r.i. to get to the bottom of this issue. The test could tell him a lot about what is going on in your head. He would know if your blood vessels are functioning properly or not. If blood is not able to flow freely in your brain, it can cause terrible headaches. Or, in the case of Migraines too much blood flowing through the vessels causes the migraine. Migraine medications constrict the vessels and reduce blood pressure in the brain, that cause such painful, pounding headaches.

    If you need to treat yourself at home, have a cup of very strong black coffee and if your kidneys function well as well as your liver,
    take up to 600 mgs of Ibuprofen to reduce inflammation. Go to a darkened cool room and lay down, until you feel better. This is what helps me most.

    I am really very sorry to read about your terrible suffering. I hope I have been of some help to you.
    Feel free to ask any more questions, you might need answering. We will all try to help you.

    Best Wishes!
     

Share This Page